MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Wouldn¿t cross-got stuck on wire-not sure wire used.Patient outcome: the rep has been asked to provide the answers to the following questions.15jun2021 did any unintended section of the device remain inside the patient¿s body? -no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? -no did the patient require any additional procedures due to this occurrence? -no if yes, please describe.Did the product cause or contribute to the need for additional procedures? -no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? -no has the complainant reported that the product caused or contributed to the adverse effects? -no please specify adverse effects and provide details.The rep has been asked to provide the answers to the following questions.15jun2021 are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no no was the device flushed before the procedure, as per ifu? n/a, yes, no yes were there any issues with flushing of the device? n/a, yes, no no details of the access sheath used (name, fr size,length)? 6-45 terumo destination details of the wire guide used (name, diameter, hyrdophyllic)? not sure what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other contra lateral ¿ please specify for other: ¿ if contralateral, was the bifurcation angle steep? n/a, yes, no not sure what was the target location for the stent? heading to sfa what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other sfa please specify for other: was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no not sure if removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no not sure did the stent delivery system cross the target location? n/a,yes,no no didn¿t make it was pre-dilation performed ahead of placement of the stent? n/a,yes,no not sure assume yes was the patient¿s anatomy difficult or altered? not sure previous bypass, tortuous, calcified, altered, other ¿ if other, please specify: was resistance encountered when advancing the wire guide? n/a, yes, no not sure was resistance encountered when advancing the delivery system to the target location? n/a, yes, no yes was resistance encountered when deploying the stent? n/a, yes, no didn¿t get to deploy it wouldn¿t cross how did the physician deal with any resistance encountered? took stent out was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no no after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other n/a ¿ if other, please specify: was post-dilation performed after the placement of the stent? n/a,yes,no not sure did any portion of the device break off? n/a, yes, no no ¿ if yes, please state what part: when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no not sure thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no n/a did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no n/a ¿ if yes, was the stent partially deployed? n/a, yes, no n/a ¿ if yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed n/a if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no n/a was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no n/a please advise if and when any damage was observed on the; wireguide n/a, yes, no not sure ¿ prior to use, during use, post procedure delivery system n/a, yes, no not sure ¿ prior to use, during use, post procedure not sure ¿ if yes, please specify (e.G.Kinked or twisted): not sure what intervention (if any) was required? n/a was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day used eluvia stent instead were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no no ¿ please specify if yes.
 
Event or Problem Description
Supplement report is being submitted as a cancellation report due to the investigation completion.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.
 
Additional Manufacturer Narrative
Device evaluation the zisv6-35-125-6-140-ptx device of lot number c1801596 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Prior to distribution zisv6-35-125-6-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-140-ptx of lot number c1801596 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1801596.It should be noted that the instructions for use (ifu0118-6)ifu states the following: ¿¿ if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device.Continuing to force passage may ultimately cause partial deployment of the stent.¿¿ there is no evidence to suggest the user did not follow the ifu.A definitive root cause could not be determined as the circumstances of use could not be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.It is possible that difficult patient anatomy may have contributed to resistance during advancement which may have prevented the user from accessing the target location.The complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12133206
Report Number3001845648-2021-00536
Device Sequence Number4600836
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)230113(10)C1801596
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC1801596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/09/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown